Is it safe to take Metformin with a blood glucose level of 240 and showing moderate ketosis?
User rating for this question
Posted Fri, 17 Jan 2014 in Diabetes
Answered by Dr. Chobufo Ditah 4 hours later
Brief Answer: NO, but needs further management! Detailed Answer: Hi, Thank you so much for trusting us with your health query. I am so sorry to hear about high glucose values despite being on metformin. I understand dealing with diabetes is not always very easy but religiously following the recommendations is always a good idea both in the short and long run. We generally recommend postprandial(after meals) glucose values to be less than 180mg/dl. This value of 240 is higher than the accepted normal. This in itself does not represent real danger in the short run but rather in the long run. Ketoacidosis is not a common problem in patients with type 2 diabetes who use metformin for its treatment. In any case, there is no acute emergency right now. I will advice that you get a visit with your doctor for evaluation and adjustment of your treatment. I will propose the following to be done. 1. Confirm whether you have type 1 or type 2 diabetes. 2. Monitor your blood sugar values to see whether you need the daily dose of metformin to be increased or another drug added to get the glucose value and HBA1c in the normal range. I hope you find this helpful. I wish you well. Thank you so much for using our services and please do feel free to ask for more information if need. Thanks. Dr. Ditah, MD.
People also viewed
- Ketosis and bleeding
- Fatty streaks on liver
- Feel faint and slow pulse
- Jaundice ketosis
- Ketosis plasmapheresis
- How long does ketosis take
- Can hypoglycemia patient consume red bull
- Fatty foods and arm numbness
- Fat in scrotum
- Quintuple bypass life expectancy diabetes
- Can i take fat burner with high insulin medicines
- Sulfur burps metformin
- Fat globules in stool abdominal pain and frequent bowel movements
- Blood in stool ketosis
- What are the preventive measures taken for a burn?